Academic Journals Database
Disseminating quality controlled scientific knowledge

Multi tyrosine kinase inhibitor dasatinib as novel cause of severe pre-capillary pulmonary hypertension?

ADD TO MY LIST
 
Author(s): Hennigs Jan | Keller Gunhild | Baumann Hans | Honecker Friedemann | Kluge Stefan | Bokemeyer Carsten | Brümmendorf Tim | Klose Hans

Journal: BMC Pulmonary Medicine
ISSN 1471-2466

Volume: 11;
Issue: 1;
Start page: 30;
Date: 2011;
Original page

Keywords: Pulmonary hypertension | drug induced | antiproliferative therapy | leukaemia | side effects

ABSTRACT
Abstract Background Pulmonary hypertension (PH) is a life-threatening disease with poor prognosis. Encouraging efforts have been made to target the main vasoproliferative aspects of the disease. Promising emerging therapeutics are tyrosine kinase inhibitors such as imatinib. Case presentation Here, we discuss the relevance of previously published cases and add another well-characterised patient who developed pre-capillary PH under long-term therapy with the multi-tyrosine kinase inhibitor dasatinib approved for therapy of chronic myeloic leukaemia (CML) and Philadelphia chromosome positive acute lymphocytic leukaemia (mean time of all patients on dasatinib: 26 months). Hence, we discuss the possibility of dasatinib itself causing PH after long-term therapy and turn specialist's attention to this possible severe side effect. At present, the true incidence of dasatinib-associated PH remains illusive and systematic data regarding haemodynamics are missing. Conclusion We therefore recommend systematic screening of dasatinib-treated patients for pulmonary hypertension and subsequent collection of haemodynamic data.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil